Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 December 2009

Greatest Common Divisor and Least Common Multiple Matrices on Factor Closed Sets in a Principal Ideal Domain

A. N. El-Kassar, S. S. Habre & Y. A. Awad

Journal of Mathematics and Statistics, Volume 5, Issue 4, pp. 342–347 · doi.org/10.3844/jmssp.2009.342.347

8,379 accesses4,637 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: Let T be a set of n distinct positive integers, x1, x2, ..., xn. The n×n matrix [T] having (xi, xj), the greatest common divisor of xi and xj, as its (i,j)-entry is called the greatest common divisor (GCD) matrix on T. The matrix [[T]] whose (i,j)-entry is [xi, xj], the least common multiple of xi and xj, is called the least common multiple (LCM) matrix on T. Many aspects of arithmetics in the domain of natural integers can be carried out to Principal Ideal Domains (PID). In this study, we extend many recent results concerning GCD and LCM matrices defined on Factor Closed (FC) sets to an arbitrary PID such as the domain of Gaussian integers and the ring of polynomials over a finite field. Approach: In order to extend the various results, we modified the underlying computational procedures and number theoretic functions to the arbitrary PIDs. Properties of the modified functions and procedures were given in the new settings. Results: Modifications were used to extend the major results concerning GCD and LCM matrices defined on FC sets in PIDs. Examples in the domains of Gaussian integers and the ring of polynomials over a finite field were given to illustrate the new results. Conclusion: The extension of the GCD and LCM matrices to PIDs provided a lager class for such matrices. Many of the open problems can be investigated in the new settings.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2009 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

El-Kassar, A. N., Habre, S. S. & Awad, Y. A. (2009). Greatest Common Divisor and Least Common Multiple Matrices on Factor Closed Sets in a Principal Ideal Domain. Journal of Mathematics and Statistics, 5(4), 342–347. https://doi.org/10.3844/jmssp.2009.342.347

Licence
© Science Publications
Issue
Volume 5, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Greatest Common Divisor and Least Common Multiple Matrices on Factor Closed Sets in a Principal Ideal DomainJournal of Mathematics and Statistics · Volume 5, Issue 4 · pp. 342–347 · © Science PublicationsDownload